Florida, 2001

Waterspout in Florida, August 26, 2001

August 26, 2001 · NWS MFL · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 26, 9:00 AM EST, 15 minutes earlier.

Area forecast discussion, Aug 26, 9:00 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EDT SUN AUG 26 2001

FORECAST PACKAGE LOOKS GOOD AS IT STANDS. 1200Z MFL RAOB SHOWS
INCREASED INSTABILITY WITH AN INCREASE IN AVAILABLE
MOISTURE...THEREFORE THE FORECASTED POPS LOOK GOOD. CONVECTIVE
ACTIVITY HAS STARTED JUST OFF THE SOUTHEAST COAST AND ALONG THE
UPPER KEYS.

WILL MAKE ONLY MINOR CHANGES TO THE MARINE FORECAST PACKAGE.

PRINGLE

In the hours before

Special weather statement, Aug 26, 3:30 AM EST, 5 hours 45 minutes before
FLZ063-066>075-262000-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT SUN AUG 26 2001

ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
SOUTH FLORIDA THIS AFTERNOON...THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE.

ESPOSITO
Special weather statement, Aug 26, 8:00 AM EST, 1 hour 15 minutes before
FLZ063-066>075-262000-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT SUN AUG 26 2001

ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
SOUTH FLORIDA THIS AFTERNOON...THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE. SPOTTER ACTIVATION WILL NOT BE REQUIRED.

PRINGLE

The radar

The Miami radar (KAMX), 115 km away, was scanning. The volume nearest the first event began at 14:12 UTC.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Palm Beach

When
August 26, 9:15 AM EST
Where
Palm Beach County, 5 mi E of Palm Beach Arpt
Reported by
GOVT OFFICIAL
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

Air Traffic Control Tower personnel reported a waterspout in the Atlantic.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262340.